Alert archive / Iowa / Flash Flood Watches in 2008

Flash Flood Watch 2, NWS Des Moines, IA

April 9, 200810 counties in Iowa

NWS Des Moines, IA issued this flash flood watch at Apr 9, 2008, 4:28 AM CDT for 10 counties in Iowa. It took effect at Apr 10, 2008, 12:00 AM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2008, 4:28 AM CDT (09:28 UTC)
In effect from
Apr 10, 2008, 12:00 AM CDT
Expired
Apr 10, 2008, 9:21 PM CDT
In force
21 hr
Issued by
NWS Des Moines, IA
Flood severity
None

Counties Appanoose County, IA, Davis County, IA, Decatur County, IA, Lucas County, IA, Mahaska County, IA, Marion County, IA, Monroe County, IA, Poweshiek County, IA, Wapello County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 101 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 289 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
460 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
289 m²/s²
0-3 km storm-relative helicity
497 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KDMX 090929
FFADMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
428 AM CDT WED APR 9 2008

...ANOTHER ROUND OF RAINFALL...POSSIBLY HEAVY...EXPECTED
FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA...

.A LARGE STORM SYSTEM TAKING SHAPE OVER THE SOUTHERN
ROCKIES...WILL SLIDE EASTWARD TODAY INTO THURSDAY SPREADING
PRECIPITATION ACROSS MUCH OF THE AREA...BY LATE TONIGHT INTO
THURSDAY. THE SURFACE LOW IS EXPECTED TO TRACK INTO EASTERN KANSAS
THURSDAY...SLIDING NORTHEASTWARD INTO CENTRAL IOWA THURSDAY NIGHT.
AREAS SOUTH AND EAST OF THE SURFACE LOW HAVE THE POTENTIAL TO SEE
HEAVY RAINFALL DUE TO THE LONG DURATION OF EXPECTED SHOWER AND
THUNDERSTORM ACTIVITY ACROSS THE AREA.

IAZ062-074-075-084>086-094>097-091730-
/O.NEW.KDMX.FF.A.0002.080410T0500Z-080411T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...GRINNELL...KNOXVILLE...OSKALOOSA...
CHARITON...ALBIA...OTTUMWA...LEON...CORYDON...CENTERVILLE...
BLOOMFIELD
428 AM CDT WED APR 9 2008

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL 
  IOWA AND SOUTHEAST IOWA...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL IOWA...POWESHIEK. IN SOUTH CENTRAL IOWA...APPANOOSE...
  DECATUR...LUCAS...MAHASKA...MARION...MONROE AND WAYNE. IN 
  SOUTHEAST IOWA...DAVIS AND WAPELLO.

* FROM LATE TONIGHT THROUGH THURSDAY EVENING

* HEAVY RAINFALL LEADING TO THE POTENTIAL FOR FLASH FLOODING WILL
  BE POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTHERN IOWA...FROM
  THE PROLONGED THREAT OF SHOWER AND THUNDERSTORM ACTIVITY LATE
  TONIGHT INTO THURSDAY NIGHT. AREAS THAT ALREADY RECEIVED OVER AN
  INCH OF RAINFALL THIS WEEK...MAY RECEIVE ANOTHER INCH TO TWO
  INCHES OF RAINFALL FROM THIS SYSTEM...WITH LOCALLY HIGHER
  AMOUNTS POSSIBLE. IN ADDITION TO THE THREAT OF FLASH
  FLOODING...THERE IS A THREAT FOR AREAL FLOODING DUE TO THE
  ALREADY SATURATED GROUND CONDITIONS...AND THE POTENTIAL FOR
  WIDESPREAD HEAVY RAINFALL. RIVER FLOODING IS ALSO A THREAT...AS
  MANY OF THE CREEKS AND RIVERS ARE ALREADY RUNNING AT HIGH
  LEVELS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

ALBRECHT
8 follow-up statements
000 
WGUS63 KDMX 091443
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
943 AM CDT WED APR 9 2008

...ANOTHER ROUND OF RAINFALL...POSSIBLY HEAVY...EXPECTED FOR
PORTIONS OF CENTRAL AND SOUTHERN IOWA...

.A LARGE STORM SYSTEM TAKING SHAPE OVER THE SOUTHERN ROCKIES...
WILL SLIDE EASTWARD AND SPREAD PRECIPITATION ACROSS MUCH OF THE
AREA...BY LATE TONIGHT INTO THURSDAY. PARTS OF CENTRAL AND
SOUTHERN IOWA HAVE THE POTENTIAL TO SEE HEAVY RAINFALL DUE TO THE
LONG DURATION OF EXPECTED SHOWER AND THUNDERSTORM ACTIVITY.

IAZ062-074-075-084>086-094>097-092245-
/O.CON.KDMX.FF.A.0002.080410T0500Z-080411T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...GRINNELL...KNOXVILLE...OSKALOOSA...
CHARITON...ALBIA...OTTUMWA...LEON...CORYDON...CENTERVILLE...
BLOOMFIELD
943 AM CDT WED APR 9 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA AND SOUTHEAST 
  IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...
  POWESHIEK. IN SOUTH CENTRAL IOWA...APPANOOSE...DECATUR...
  LUCAS...MAHASKA...MARION...MONROE AND WAYNE. IN SOUTHEAST 
  IOWA...DAVIS AND WAPELLO.

* FROM LATE TONIGHT THROUGH THURSDAY EVENING.

* HEAVY RAINFALL LEADING TO THE POTENTIAL FOR FLASH FLOODING WILL
  BE POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTHERN IOWA...FROM
  THE PROLONGED THREAT OF SHOWER AND THUNDERSTORM ACTIVITY LATE
  TONIGHT INTO THURSDAY NIGHT. AREAS THAT ALREADY RECEIVED OVER AN
  INCH OF RAINFALL THIS WEEK...MAY RECEIVE ANOTHER INCH OR TWO OF
  RAINFALL FROM THIS SYSTEM...WITH LOCALLY HIGHER AMOUNTS
  POSSIBLE. IN ADDITION TO THE THREAT OF FLASH FLOODING...THERE IS
  A THREAT FOR AREAL FLOODING DUE TO THE ALREADY SATURATED GROUND
  CONDITIONS...AND THE POTENTIAL FOR WIDESPREAD HEAVY RAINFALL.
  RIVER FLOODING IS ALSO A THREAT...AS MANY CREEKS AND RIVERS ARE
  ALREADY RUNNING AT HIGH LEVELS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

ALBRECHT/KINNEY
000 
WGUS63 KDMX 091618
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
1118 AM CDT WED APR 9 2008

...ANOTHER ROUND OF RAINFALL...POSSIBLY HEAVY...EXPECTED FOR
PORTIONS OF CENTRAL AND SOUTHERN IOWA...

.A LARGE STORM SYSTEM TAKING SHAPE OVER THE SOUTHERN ROCKIES...
WILL SLIDE EASTWARD AND SPREAD PRECIPITATION ACROSS MUCH OF THE
AREA BY LATE TONIGHT INTO THURSDAY. PARTS OF CENTRAL AND SOUTHERN
IOWA HAVE THE POTENTIAL TO SEE HEAVY RAINFALL DUE TO THE LONG
DURATION OF EXPECTED SHOWER AND THUNDERSTORM ACTIVITY.

IAZ062-074-075-084>086-094>097-100030-
/O.CON.KDMX.FF.A.0002.080410T0500Z-080411T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...GRINNELL...KNOXVILLE...OSKALOOSA...
CHARITON...ALBIA...OTTUMWA...LEON...CORYDON...CENTERVILLE...
BLOOMFIELD
1118 AM CDT WED APR 9 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA AND SOUTHEAST 
  IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...
  POWESHIEK. IN SOUTH CENTRAL IOWA...APPANOOSE...DECATUR...
  LUCAS...MAHASKA...MARION...MONROE AND WAYNE. IN SOUTHEAST 
  IOWA...DAVIS AND WAPELLO.

* FROM LATE TONIGHT THROUGH THURSDAY EVENING

* HEAVY RAINFALL LEADING TO THE POTENTIAL FOR FLASH FLOODING WILL
  BE POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTHERN IOWA...FROM
  THE PROLONGED THREAT OF SHOWER AND THUNDERSTORM ACTIVITY LATE
  TONIGHT INTO THURSDAY NIGHT. AREAS THAT ALREADY RECEIVED OVER AN
  INCH OF RAINFALL THIS WEEK...MAY RECEIVE ANOTHER INCH OR TWO OF
  RAINFALL FROM THIS SYSTEM...WITH LOCALLY HIGHER AMOUNTS
  POSSIBLE. IN ADDITION TO THE THREAT OF FLASH FLOODING...THERE IS
  A THREAT FOR AREAL FLOODING DUE TO THE ALREADY SATURATED GROUND
  CONDITIONS...AND THE POTENTIAL FOR WIDESPREAD HEAVY RAINFALL.
  RIVER FLOODING IS ALSO A THREAT...AS MANY CREEKS AND RIVERS ARE
  ALREADY RUNNING AT HIGH LEVELS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS63 KDMX 092007
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
307 PM CDT WED APR 9 2008

...ANOTHER ROUND OF RAINFALL...POSSIBLY HEAVY...EXPECTED FOR
PORTIONS OF CENTRAL AND SOUTHERN IOWA...

.A LARGE STORM SYSTEM TAKING SHAPE OVER THE SOUTHERN ROCKIES...
WILL SLIDE EASTWARD AND SPREAD PRECIPITATION ACROSS MUCH OF THE
AREA BY LATE TONIGHT INTO THURSDAY. PARTS OF CENTRAL AND SOUTHERN
IOWA HAVE THE POTENTIAL TO SEE HEAVY RAINFALL DUE TO THE LONG
DURATION OF EXPECTED SHOWER AND THUNDERSTORM ACTIVITY.

IAZ062-074-075-084>086-094>097-100415-
/O.CON.KDMX.FF.A.0002.080410T0500Z-080411T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...GRINNELL...KNOXVILLE...OSKALOOSA...
CHARITON...ALBIA...OTTUMWA...LEON...CORYDON...CENTERVILLE...
BLOOMFIELD
307 PM CDT WED APR 9 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT CDT TONIGHT
THROUGH THURSDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA AND SOUTHEAST 
  IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...
  POWESHIEK. IN SOUTH CENTRAL IOWA...APPANOOSE...DECATUR...
  LUCAS...MAHASKA...MARION...MONROE AND WAYNE. IN SOUTHEAST 
  IOWA...DAVIS AND WAPELLO.

* FROM MIDNIGHT CDT TONIGHT THROUGH THURSDAY EVENING.

* HEAVY RAINFALL LEADING TO THE POTENTIAL FOR FLASH FLOODING WILL
  BE POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTHERN IOWA...FROM
  THE PROLONGED THREAT OF SHOWER AND THUNDERSTORM ACTIVITY LATE
  TONIGHT INTO THURSDAY NIGHT. AREAS THAT ALREADY RECEIVED OVER AN
  INCH OF RAINFALL THIS WEEK...MAY RECEIVE ANOTHER INCH OR TWO OF
  RAINFALL FROM THIS SYSTEM...WITH LOCALLY HIGHER AMOUNTS
  POSSIBLE. THE MAIN THREAT AREA IS ALONG AND SOUTHEAST OF A LINE
  FROM GRINNELL TO LAMONI. IN ADDITION TO THE THREAT OF FLASH
  FLOODING...LONGER TERM FLOODING OF RIVERS...CREEKS...AND STREAMS IS
  ALSO A THREAT...AS MANY CREEKS AND RIVERS ARE ALREADY RUNNING AT
  HIGH LEVELS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

KINNEY
000 
WGUS63 KDMX 100228
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
928 PM CDT WED APR 9 2008

...ANOTHER ROUND OF RAINFALL...POSSIBLY HEAVY...EXPECTED FOR
PORTIONS OF CENTRAL AND SOUTHERN IOWA...

.A LARGE STORM SYSTEM TAKING SHAPE OVER THE SOUTHERN PLAINS WILL
TRACK NORTHEAST LATE TONIGHT AND THURSDAY.  THE SYSTEM WILL
SPREAD SHOWERS AND ISOLATED THUNDERSTORMS ACROSS FAR SOUTHERN IOWA
AFTER MIDNIGHT AND UP TO THE INTERSTATE 80S CORRIDOR BY DAYBREAK. 
SOUTHEASTERN IOWA HAS THE GREATEST POTENTIAL TO SEE HEAVY RAINFALL.

IAZ062-074-075-084>086-094>097-101030-
/O.CON.KDMX.FF.A.0002.080410T0500Z-080411T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...GRINNELL...KNOXVILLE...OSKALOOSA...
CHARITON...ALBIA...OTTUMWA...LEON...CORYDON...CENTERVILLE...
BLOOMFIELD
928 PM CDT WED APR 9 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA AND SOUTHEAST 
  IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...
  POWESHIEK. IN SOUTH CENTRAL IOWA...APPANOOSE...DECATUR...
  LUCAS...MAHASKA...MARION...MONROE AND WAYNE. IN SOUTHEAST 
  IOWA...DAVIS AND WAPELLO.

* THROUGH THURSDAY EVENING

* HEAVY RAINFALL LEADING TO THE POTENTIAL FOR FLASH FLOODING 
  WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTHERN 
  IOWA...FROM THE PROLONGED THREAT OF SHOWER AND THUNDERSTORM 
  ACTIVITY LATE TONIGHT INTO THURSDAY NIGHT. AREAS THAT ALREADY 
  RECEIVED OVER AN INCH OF RAINFALL THIS WEEK...MAY RECEIVE 
  ANOTHER INCH OR TWO OF RAINFALL FROM THIS SYSTEM...WITH 
  LOCALLY HIGHER AMOUNTS POSSIBLE. THE MAIN THREAT AREA IS ALONG 
  AND SOUTHEAST OF A LINE FROM GRINNELL TO LAMONI. IN ADDITION 
  TO THE THREAT OF FLASH FLOODING...LONGER TERM FLOODING OF 
  RIVERS...CREEKS...AND STREAMS IS ALSO A THREAT...AS MANY 
  CREEKS AND RIVERS ARE ALREADY RUNNING AT HIGH LEVELS. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

FAB
000 
WGUS63 KDMX 100905
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
405 AM CDT THU APR 10 2008

...ANOTHER ROUND OF RAINFALL...POSSIBLY HEAVY...EXPECTED FOR
PORTIONS OF CENTRAL AND SOUTHERN IOWA...

.A LARGE STORM SYSTEM TRACKING NORTHEAST FROM THE SOUTHERN
PLAINS TODAY WILL SPREAD SHOWERS AND THUNDERSTORMS...ACROSS FAR
SOUTHERN IOWA TODAY INTO THIS EVENING. PORTIONS OF SOUTH CENTRAL
AND SOUTHEASTERN IOWA HAS THE GREATEST POTENTIAL TO SEE HEAVY
RAINFALL.

IAZ062-074-075-084>086-094>097-101700-
/O.CON.KDMX.FF.A.0002.000000T0000Z-080411T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...GRINNELL...KNOXVILLE...OSKALOOSA...
CHARITON...ALBIA...OTTUMWA...LEON...CORYDON...CENTERVILLE...
BLOOMFIELD
405 AM CDT THU APR 10 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA AND SOUTHEAST 
  IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...
  POWESHIEK. IN SOUTH CENTRAL IOWA...APPANOOSE...DECATUR...
  LUCAS...MAHASKA...MARION...MONROE AND WAYNE. IN SOUTHEAST 
  IOWA...DAVIS AND WAPELLO.

* THROUGH THIS EVENING

* HEAVY RAINFALL LEADING TO THE POTENTIAL FOR FLASH FLOODING WILL
  BE POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTHERN IOWA...FROM
  THE PROLONGED THREAT OF SHOWER AND THUNDERSTORM ACTIVITY TODAY
  INTO TONIGHT. AREAS THAT ALREADY RECEIVED OVER AN INCH OF
  RAINFALL THIS WEEK...MAY RECEIVE ANOTHER INCH OR TWO OF RAINFALL
  FROM THIS SYSTEM...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE
  MAIN THREAT AREA IS ALONG AND SOUTHEAST OF A LINE FROM GRINNELL
  TO LAMONI. IN ADDITION TO THE THREAT OF FLASH FLOODING...LONGER
  TERM FLOODING OF RIVERS...CREEKS...AND STREAMS IS ALSO A
  THREAT...AS MANY CREEKS AND RIVERS ARE ALREADY RUNNING AT HIGH
  LEVELS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

ALBRECHT
000 
WGUS63 KDMX 101605
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
1105 AM CDT THU APR 10 2008

...ANOTHER ROUND OF RAINFALL...POSSIBLY HEAVY...EXPECTED FOR
PORTIONS OF CENTRAL AND SOUTHERN IOWA...

.SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS IOWA THROUGH THIS
EVENING. PORTIONS OF SOUTH CENTRAL AND SOUTHEASTERN IOWA HAVE THE
GREATEST POTENTIAL TO SEE HEAVY RAINFALL.

IAZ062-074-075-084>086-094>097-110015-
/O.CON.KDMX.FF.A.0002.000000T0000Z-080411T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...GRINNELL...KNOXVILLE...OSKALOOSA...
CHARITON...ALBIA...OTTUMWA...LEON...CORYDON...CENTERVILLE...
BLOOMFIELD
1105 AM CDT THU APR 10 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA AND SOUTHEAST 
  IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...
  POWESHIEK. IN SOUTH CENTRAL IOWA...APPANOOSE...DECATUR...
  LUCAS...MAHASKA...MARION...MONROE AND WAYNE. IN SOUTHEAST 
  IOWA...DAVIS AND WAPELLO.

* THROUGH THIS EVENING.

* HEAVY RAINFALL LEADING TO THE POTENTIAL FOR FLASH FLOODING WILL
  BE POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTHERN IOWA THROUGH
  THIS EVENING. LOCATIONS IN THE WATCH AREA RECEIVED RAINFALL
  AMOUNTS RANGING FROM A HALF INCH TO AROUND AN INCH THROUGH MID
  MORNING. THERE WILL BE A BREAK IN THE HEAVIER RAINFALL THROUGH
  MUCH OF THE AFTERNOON HOURS. HOWEVER...ADDITIONAL THUNDERSTORM
  DEVELOPMENT IS LIKELY FROM LATE AFTERNOON INTO THE EVENING.
  LOCALIZED  ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
  POSSIBLE. IN ADDITION TO THE THREAT OF FLASH FLOODING...LONGER
  TERM FLOODING OF RIVERS...CREEKS...AND STREAMS IS ALSO A
  THREAT...AS MANY CREEKS AND RIVERS ARE ALREADY RUNNING AT HIGH
  LEVELS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

ALBRECHT/KINNEY
000 
WGUS63 KDMX 101952
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
252 PM CDT THU APR 10 2008

...ANOTHER ROUND OF RAINFALL...POSSIBLY HEAVY...FOR PORTIONS OF
CENTRAL AND SOUTHERN IOWA...

.SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS IOWA THROUGH THIS
EVENING. PORTIONS OF SOUTH CENTRAL AND SOUTHEASTERN IOWA HAVE THE
GREATEST POTENTIAL TO SEE HEAVY RAINFALL.

IAZ062-074-075-084>086-094>097-110400-
/O.CON.KDMX.FF.A.0002.000000T0000Z-080411T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...GRINNELL...KNOXVILLE...OSKALOOSA...
CHARITON...ALBIA...OTTUMWA...LEON...CORYDON...CENTERVILLE...
BLOOMFIELD
252 PM CDT THU APR 10 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA AND SOUTHEAST 
  IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...
  POWESHIEK. IN SOUTH CENTRAL IOWA...APPANOOSE...DECATUR...
  LUCAS...MAHASKA...MARION...MONROE AND WAYNE. IN SOUTHEAST 
  IOWA...DAVIS AND WAPELLO.

* UNTIL MIDNIGHT CDT TONIGHT.

* HEAVY RAINFALL LEADING TO THE POTENTIAL FOR FLASH FLOODING 
  WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTHERN IOWA 
  THROUGH THIS EVENING. LOCATIONS IN THE WATCH AREA RECEIVED 
  RAINFALL AMOUNTS RANGING FROM A HALF INCH TO AROUND AN INCH 
  THIS MORNING. THERE WILL BE A BREAK IN THE HEAVIER 
  RAINFALL THROUGH MUCH OF THE AFTERNOON HOURS. HOWEVER...
  ADDITIONAL THUNDERSTORM DEVELOPMENT IS LIKELY FROM LATE 
  AFTERNOON INTO THE EVENING. LOCALIZED ADDITIONAL RAINFALL 
  AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE. IN ADDITION TO THE 
  THREAT OF FLASH FLOODING...LONGER TERM FLOODING OF RIVERS...
  CREEKS...AND STREAMS IS ALSO A THREAT...AS MANY CREEKS AND 
  RIVERS ARE ALREADY RUNNING AT HIGH LEVELS. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
KINNEY
000 
WGUS63 KDMX 110221
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
921 PM CDT THU APR 10 2008

...MORE RAIN FOR SOUTHEAST IOWA THOUGH NOT AS HEAVY AS PREVIOUSLY THOUGHT...

.STRONG LOW PRESSURE OVER SOUTHWEST IOWA WILL CONTINUE TO LIFT
SLOWLY TO THE NORTHEAST OVERNIGHT. THERE WILL BE SEVERAL PERIODS
OF LIGHT RAINFALL OVER THE NEXT 12 TO 24 HOURS.

IAZ062-074-075-084>086-094>097-110330-
/O.CAN.KDMX.FF.A.0002.000000T0000Z-080411T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...GRINNELL...KNOXVILLE...OSKALOOSA...
CHARITON...ALBIA...OTTUMWA...LEON...CORYDON...CENTERVILLE...
BLOOMFIELD
921 PM CDT THU APR 10 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...SOUTH
CENTRAL IOWA AND SOUTHEAST IOWA HAS BEEN CANCELED. 

SEVERAL ROUNDS OF THUNDERSTORMS HAVE MOVED ACROSS SOUTHEAST IOWA
BUT HAD NOT PRODUCED AND FLASH FLOOD ISSUES. AS A STRONG LOW
PRESSURE SYSTEM LIFTS ACROSS IOWA FROM THE SOUTHWEST THERE WILL BE
SEVERAL MORE PERIODS OF RAINFALL. HOWEVER THE HEAVIEST RAIN
APPEARS TO BE OVER AND ONLY LIGHT RAINFALL AMOUNTS ARE EXPECTED
WITH ANY ADDITIONAL ACTIVITY THROUGH MIDNIGHT. AS A RESULT...THE
FLASH FLOOD WATCH HAS BEEN CANCELED.

$$

FAB

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Apr 9, 3:54 AM CDT, 34 minutes earlier.

Area forecast discussion, Apr 9, 3:54 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
354 AM CDT WED APR 9 2008

.SHORT TERM /TODAY/...
MUCH QUIETER DAY EXPECTED ACROSS THE AREA...AS WILL SEE A BRIEF
RESPITE FROM THE PRECIPITATION AS HIGH PRESSURE SETTLES INTO THE
AREA TODAY. SFC RIDGE CURRENTLY EXTENDING INTO WESTERN/SOUTHWESTERN
CWA...HOWEVER WITH RESIDUAL MOISTURE FROM RAINFALL EARLIER TODAY
COMBINED WITH LIGHT WINDS...AND CLEAR SKIES HAVE AN AREA OF FOG WITH
SOME DENSE FOG THAT HAS DEVELOPED NEAR CRESTON...TO ATLANTIC...TO
DES MOINES. THEREFORE WILL ISSUE A DENSE FOG ADVISORY FOR THAT AREA
THROUGH 9 AM...EXPECT SUN TO BURN OFF BY THEN. REMAINDER OF CWA TO
SEE SOME PATCHY LIGHT FOG...WITH STRATUS DECK STILL IN PLACE DO NOT
EXPECT SITES TO SEE ANY DENSE FOG. AS HIGH PRESSURE SHIFTS EASTWARD
THIS MORNING...EXPECT STRATUS DECK TO ERODE ACROSS THE
EAST/NORTHEAST THROUGH THE MORNING HOURS. WINDS SHIFT AROUND TO THE
SOUTH IN ADVANCE OF NEXT SYSTEM OVER THE ROCKIES...WITH WAA KICKING
INTO TO THE SOUTHERN/SOUTHWESTERN CWA BY LATE TODAY. THEREFORE HAVE
BEST MIXING POTENTIAL IN THAT AREA AS WINDS PICK UP A BIT DUE TO A
TIGHTENING PRESSURE GRADIENT AS WELL...AND CONSEQUENTLY WENT WARMEST
ACROSS THAT AREA OF THE CWA. DID COOL A FEW DEGREES FROM GOING TEMP
FORECAST ACROSS THE NORTHEAST WHERE STRATUS MAY LINGER...AND MIXING
POTENTIAL IS LESS WITH HIGH PRESSURE OVERHEAD BY THIS AFTERNOON.

.LONG TERM /TONIGHT-TUESDAY/...
ALL EFFORTS FOCUSED ON MAJOR SPRING STORM SYSTEM STILL PROGGED TO
AFFECT THE REGION LATE TONIGHT THROUGH SATURDAY. OVERALL...NOT
MUCH HAS CHANGED. CONSENSUS WAS TO IGNORE THE FASTER AND FARTHER
SOUTHEAST NAM SOLUTION...AND GO WITH THE MORE CONSISTENT
ECMWF/UKMET SOLUTION WHICH IS FARTHER WEST AND SLOWER TO MOVE OUT.
THE GFS IS ALSO MOVING TOWARD THIS CAMP. STILL LOOKING FOR A VERY
DYNAMIC AND MULTI-FACETED STORM SYSTEM TO TRACK RIGHT OVER IOWA
THURSDAY NIGHT AND FRIDAY...WITH RAIN AND THUNDERSTORMS SPREADING
NORTH INTO THE AREA AS EARLY AS LATE TONIGHT. PRECIP WATER VALUES
RUNNING AT LEAST 100 PERCENT ABOVE NORMAL TO SURGE INTO AT LEAST
EASTERN SECTIONS THURSDAY WILL CAUSE CONCERN FOR HEAVY RAIN...AND
SINCE THE SOUTHEAST PORTION OF OUR AREA RECEIVED IN EXCESS OF ONE
INCH OF RAIN YESTERDAY AND WATER LEVELS ARE RUNNING HIGH...WILL
ISSUE A FLASH FLOOD WATCH TO COVER BOTH THE CONVECTIVE HEAVY RAIN
FLASH FLOOD THREAT AND THE LONGER TERM AREAL AND RIVER FLOOD
THREAT. MAY NEED TO EXPAND THIS WATCH FARTHER TO THE
NORTHWEST AS MUCH OF THE AREA COULD GET 1 TO 2 INCHES OF RAIN...BUT
RIGHT NOW AXIS OF HEAVIEST RAIN AND SATURATED GROUND CONDITIONS
WOULD SUGGEST THE SOUTHEAST QUARTER OF CENTRAL IOWA AT THE BIGGEST
RISK OF FLOODING.

SEVERE WEATHER CONCERNS STILL EXIST THURSDAY INTO THURSDAY
EVENING...THOUGH GREATEST THREAT WILL BE SOUTHEAST OF THE IOWA.
THE QUESTION WILL BE HOW WELL WE CAN DESTABILIZE. SHEAR WILL NOT
BE AN ISSUE...WITH OVER 100 KTS OF BULK SHEAR TO TAP LATE
THURSDAY. THE TEMPERATURE FORECAST...THERMAL PROFILE AND
CONSEQUENT PRECIP TYPE ARE THE OTHER BIG ISSUES TO CONTEND WITH.
WITH SLOWER AND FARTHER NW SOLUTION PREFERRED...DO NOT REALLY
EXPECT TO SEE ANY FLAKES FALLING IN CENTRAL IOWA UNTIL FRIDAY
MORNING AT THE EARLIEST. DURING THE DAY FRIDAY MUCH COOLER
AIR...ESPECIALLY ALOFT GETS QUICKLY WRAPPED AROUND DEPARTING
STACKED LOW PRESSURE AND WE SHOULD SEE ANY PRECIP IN LARGE TROWAL
AND DEFORMATION AXIS MIXING WITH AND CHANGING TO SNOW...WHILE
SURFACE TEMPERATURES SLOWLY FALL. THIS UNSETTLED AND COLD REGIME
WILL CONTINUE RIGHT ON THROUGH SATURDAY WITH AT LEAST A CHANCE FOR
LIGHT SNOW SHOWERS FOR MUCH OF CENTRAL IOWA. AT THIS TIME NOT
LOOKING FOR TOO MUCH ACCUMULATION...THOUGH EXTREME NORTHWEST
COUNTIES...NORTHWEST OF FORT DODGE COULD GET A COUPLE OF INCHES
FRIDAY AFTERNOON AND NIGHT.

IN ADDITION TO ALL OF THE PRECIP TO CONTEND WITH...WINDS WILL GET
RATHER GUSTY AHEAD OF THE LOW THURSDAY AND BEHIND THE LOW
FRIDAY...WITH GUSTS NEAR 35 MPH POSSIBLE. THINGS DRY OUT AND
TEMPERATURES WILL MODERATE GOING INTO NEXT WEEK.

&&

.AVIATION...09/06Z
SYSTEM PULLING OUT THIS EVENING. IN ITS WAKE SOME MVFR ST HAS
DEVELOPED THOUGH A WEAK RIDGING CONTINUES TO ERODE THE CLOUD FIELD
OVER WESTERN IA ATTM. WILL MAINTAIN MVFR ST FOR 6 TO 9 HOURS OF THE
TAF PERIOD WITH CIGS LIFTING TOWARD 12Z MOST AREAS. SOME 3-5SM BR
POSSIBLE TOWARD 09-13Z WITH POTENTIAL FOR 2SM FOR A LIMITED
TIME...ESPECIALLY EAST/NORTH SECTIONS WHERE MORE RAIN FELL TUESDAY.
WITH LIGHT WINDS OVN. WED SHOULD GENERALLY BE VFR CONDITIONS AFTER
MORNING FOG LIFTS AS DIVERGENT FLOW AT SFC WITH RIDGE IN PLACE. NEXT
SYSTEM TO ARRIVE LATE WED NIGHT/THURS MORNING AS ACTIVE WX AND
MARGINAL/POOR CONDITIONS RETURN./REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR ADAIR-ADAMS-
AUDUBON-CARROLL-CASS-CLARKE-CRAWFORD-DALLAS-DECATUR-GREENE-
GUTHRIE-LUCAS-MADISON-POLK-RINGGOLD-TAYLOR-UNION-WARREN-WAYNE.

FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH THURSDAY EVENING FOR
APPANOOSE-DAVIS-DECATUR-LUCAS-MAHASKA-MARION-MONROE-POWESHIEK-
WAPELLO-WAYNE.

&&

SHORT TERM...ALBRECHT
LONG TERM...MOYER
AVIATION...REV
Hazardous weather outlook, Apr 8, 3:55 PM CDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
355 PM CDT TUE APR 8 2008

IAZ038-039-048>050-057>062-070>075-081>086-092>097-092100-
GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-
JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-
UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
355 PM CDT TUE APR 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS A FOR PORTION OF CENTRAL IOWA
MAINLY SOUTH OF HIGHWAY 30.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY...ESPECIALLY IN THE AFTERNOON
AND THURSDAY NIGHT. SOME OF THESE STORMS COULD BE SEVERE SOUTH AND
EAST OF DES MOINES IN THE LATE AFTERNOON AND EVENING. ANOTHER CHANCE
FOR SNOW WILL EXIST FOR FRIDAY NIGHT...BUT ACCUMULATIONS...IF ANY...ARE
EXPECTED TO BE LIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON AND EVENING.

IAZ004>007-015>017-023>028-033>037-044>047-092100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-
355 PM CDT TUE APR 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY NORTH OF HIGHWAY 30.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NON SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND
EVENING ESPECIALLY BETWEEN HIGHWAYS 20 AND 30. ANOTHER CHANCE FOR
SNOW WILL EXIST ACROSS THE FAR NORTHWEST PORTION OF THE AREA
THURSDAY NIGHT AND AREA WIDE FRIDAY NIGHT. ACCUMULATIONS AT THIS
ARE UNKNOWN...THOUGH AREAS NORTH AND WEST OF FORT DODGE WILL HAVE
THE GREATEST POTENTIAL FOR ACCUMULATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT REPORTS OF SNOWFALL ARE
APPRECIATED.

FAB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 7:15 PM CDTRiver Flood WarningDMXLucas21 hr
Apr 9, 3:38 AM CDTDense Fog AdvisoryDMXAdair, Adams, Audubon, Carroll, Cass, Clarke and 13 more6 hr

Nearby

Flash Flood Watches in Iowa, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.